Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 111, NWS Charleston, SC

September 7, 2004Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 7, 2004, 10:15 AM EDT for Berkeley County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2004, 10:15 AM EDT (14:15 UTC)
Expired
Sep 7, 2004, 10:45 AM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 4:00 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2004-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2597 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2004-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2597 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS52 KCHS 071415
SVRCHS
SCC015-071445-
/X.NEW.KCHS.SV.W.0003.040907T1415Z-040907T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 AM EDT TUE SEP 7 2004

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1045 AM EDT

* AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MONCKS
  CORNER...MOVING NORTH AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MONCKS CORNER...
  PINOPOLIS...
  CROSS AND BONNEAU BEACH...
  EADYTOWN...
  LAKE MOULTRIE...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3309 8014 3309 8003 3356 7993 3353 8036

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 10:15 AM EDT, 0 minutes earlier.

Area forecast discussion, Sep 7, 10:15 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 AM EDT TUE SEP 7 2004

.SHORT TERM /TODAY AND TONIGHT/...DO NOT ANTICIPATE ANY CHANGES TO
LATEST FCST OR TO ANY WATCHES OR ADVISORIES ALREADY IN PLACE. BIG
CONCERNS TODAY WILL OF COURSE BE WIND DAMAGE...TORNADO THREATS AND
FLOOD POTENTIAL. PW VALUES APPROACHING TWO AND A HALF INCHES AND
TRAINING OF ENHANCED SHOWERS ALONG THE BANDS OF RAIN AROUND FRANCES
WILL LIKELY LEAD TO PROBLEMS OVER ALREADY SATURATED GROUND. TORNADO
WATCH REMAINS IN PLACE. AFTN HEATING CLOSER TO THE CENTER OF FRANCES
MAY ALLOW ADDITIONAL BANDS TO DEVELOP AND CREATE AN ONGOING TORNADO
THREAT INTO THIS AFTN AS THE BANDS ROTATE THROUGH THE AREA.

THOUGHT ABOUT GOING WITH A WIND ADVISORY TO HANDLE GUSTY WINDS WITH
SHOWER ACTIVITY AS POTENTIAL EXISTS FOR WIDESPREAD TREE AND POWER
LINES TO FALL WITH ANY ENHANCED SHOWERS PARTICULARLY WITH SATURATED
GROUND. VWP SHOWS 50 KT AT 3 KFT...WHICH IS HIGHER THAN YDAY AT THIS
TIME BY ABOUT 5 TO 10 KT. AS THE AFTN PROGRESSES CONVECTIVE NATURE
SHOULD INCREASE AND MAY ACTUALLY SEE MORE THUNDER THAN WE HAVE IN
THE PAST SO WILL PROBABLY BE BEST HANDLED WITH SHORT TERM CONVECTIVE
WARNINGS FOR TORNADO AND SEVERE TSTM THREAT. WILL KEEP WIND ADVISORY
FOR THE GA ZONES CLOSER TO STRONGER WINDS AND HIGHER GRADIENT. WINDY
WORDING ELSEWHERE WITH GUST TO 40 MPH POSSIBLE.

&&

.MARINE...TIGHT PRESSURE GRADIENT BETWEEN TD FRANCES AND HIGH
PRESSURE OVER THE NE CONUS...ALONG WITH A LLJ OF 45-50 KT CONTINUES
TO GENERATE WINDS OF 20-25 KT...WITH GUSTS TO 40 KT. GUSTS IN
SHOWERS AND THUNDERSTORMS WILL EASILY MIX DOWN THE WINDS FROM THE
LLJ. THIS PRESSURE GRADIENT AND LLJ WILL GRADUALLY WEAKEN BY THIS
EVENING AND WILL LIKELY LOWER GALES TO SCA WITH THE AFTERNOON
PACKAGE. BUT FOR NOW WILL CONTINUE GALES FOR THE GA WATERS...AND
STRONG SCA FOR THE SC WATERS. OVERALL...PACKAGE LOOKS GOOD...SEAS
RUNNING NEAR FORECAST AS WELL SO NO MAJOR CHANGES PLANNED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY THROUGH 6 PM GAZ117-119-139-141.
     TORNADO WATCH ALL GA COUNTIES UNTIL 2 PM
     WIND ADVISORY ALL ZONES.
     FLOOD WATCH ALL ZONES UNTIL 6 PM.
SC...HIGH SURF ADVISORY THROUGH 6 PM SCZ048>051.
     TORNADO WATCH ALL SC COUNTIES UNTIL 2 PM.
     FLOOD WATCH ALL ZONES UNTIL 6 PM.
     LAKE WIND ADVISORY UNTIL 6 PM.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352
     TORNADO WATCH AMZ330-350-352-354 UNTIL 2 PM.
     GALE WARNING FOR AMZ354-374
&&

18/JR
Hazardous weather outlook, Sep 7, 6:18 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
618 AM EDT TUE SEP 7 2004

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081017-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...
RIDGELAND...SAINT GEORGE AND WALTERBORO
618 AM EDT TUE SEP 7 2004

...TORNADO WATCH UNTIL 2 PM EDT...
...WIND ADVISORY SOUTHEAST GEORGIA UNTIL 5 PM...
...FLOOD WATCH UNTIL 6 PM...
...HIGH SURF ADVISORY...
...HIGH RISK FOR RIP CURRENTS...
...LAKE WIND ADVISORY FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...A THREAT FOR ISOLATED TORNADOES EXISTS THROUGH
THIS AFTERNOON AS RAIN BANDS FROM TROPICAL DEPRESSION FRANCES MOVE
ACROSS THE  AREA. REFER TO THE LATEST WARNINGS AND STATEMENT ISSUED
BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION.

.HEAVY RAIN/FLOODING...HEAVY RAIN AND FLOODING MAY BE A PROBLEM THIS
MORNING AND AFTERNOON.  WIDESPREAD FLOODING OVERNIGHT IN SOUTHEAST
GEORGIA MAY BECOME WORSE WITH ADDITIONAL RAINS TODAY.  WHILE MOST
SECTIONS OF SOUTHEAST SOUTH CAROLINA HAVE NOT SEEN FLOODING...THE
GROUND IS SATURATED AND ADDITIONAL RAINS TODAY WILL LIKELY CAUSE
FLOODING.  A FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM.

.MARINE...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GEORGIA AND
SOUTH CAROLINA COASTS. A HIGH SURF ADVISORY ALSO IS IN EFFECT AS
LARGE WAVES OF 8 TO 12 FEET BREAK ALONG THE BEACHES. BEACH EROSION IS
ALSO POSSIBLE PARTICULARLY AROUND THE TIME OF HIGH TIDE. A GALE
WARNING IS ALSO IN EFFECT FOR THE COASTAL WATERS OF NORTH COASTAL
GEORGIA. PLEASE REFER TO THE LATEST SPECIAL WEATHER
STATEMENTS...SURF ZONE FORECASTS...AND COASTAL FLOOD STATEMENTS FOR
FURTHER INFORMATION.

.WINDS/LAKE WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE ACROSS SOUTHEAST GEORGIA. A WIND ADVISORY IN EFFECT UNTIL 5
PM. IN ADDITION...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR
LAKE MOULTRIE FOR TODAY AS WINDS 20 TO 25 KNOTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.STRONG THUNDERSTORMS...STRONG THUNDERSTORMS ARE EXPECTED ON
WEDNESDAY.  THESE THUNDERSTORMS WILL LIKELY BRING HEAVY RAIN AND MAY
CAUSE ADDITIONAL FLOODING.  WIND GUSTS TO 50 MPH AND FREQUENT
LIGHTNING IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Sep 7, 7:08 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 AM EDT TUE SEP 7 2004

GAZ117-119-139-141-SCZ048>051-072100-
BEAUFORT-CHARLESTON-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...DARIEN...WILMINGTON...WILMINGTON ISLAND...
BEAUFORT...CHARLESTON...EDISTO BEACH AND HILTON HEAD ISLAND
708 AM EDT TUE SEP 7 2004

...A HIGH RISK FOR RIP CURRENTS CONTINUES...

A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF
SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS
AFTERNOON. A HIGH RISK OF RIP CURRENTS MEANS THAT WIND AND OR WAVE
CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS
ARE LIFE THREATENING TO ANYONE ENTERING THE SURF.

SWELLS FROM FRANCES ALONG WITH PERSISTENT ONSHORE WINDS WILL CONTINUE
TO AFFECT THE COASTS OF SOUTH CAROLINA AND GEORGIA THROUGH THIS
AFTERNOON...ENHANCING THE RISK OF RIP CURRENTS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM
THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE
CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WCHS.CSC.NOAA.GOV.
Special weather statement, Sep 7, 8:32 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 AM EDT TUE SEP 7 2004

SCZ043-044-071300-
DORCHESTER-INLAND COLLETON-
832 AM EDT TUE SEP 7 2004

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 900 AM EDT...

AT 832 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ROUND O...OR ABOUT 5
MILES NORTHEAST OF WALTERBORO...MOVING NORTH AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROUND O...HIOTTS...
SIDNEY...CANADYS...TEXAS...SPRINGTOWN...GROVER...CAT HOLE...OLD SAINT
GEORGE AND SAINT GEORGE THROUGH 900 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
Local storm report, Sep 7, 8:47 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      LUDOWICI                31.71N 81.74W
09/07/2004                   LONG               GA   COUNTY OFFICIAL

            COUNTY OFFICIALS REPORT MOST DIRT ROADS FLOODED AND
            IMPASSABLE.

0200 AM     FLASH FLOOD      METTER                  32.40N 82.06W
09/07/2004                   CANDLER            GA   COUNTY OFFICIAL

            COUNTY OFFICIALS REPORTED FLOODED ROADS IN METTER.

&&

PY
Local storm report, Sep 7, 9:39 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
939 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND DMG METTER                  32.40N 82.06W
09/07/2004                   CANDLER            GA   LAW ENFORCEMENT

            TREES AND POWERLINES REPORTED DOWN THROUGHOUT THE COUNTY.

0830 AM     TSTM WND DMG     3 E METTER              32.40N 82.01W
09/07/2004                   CANDLER            GA   LAW ENFORCEMENT

            ROOF BLOWN OFF A TRAILER. SIGNS...TREES AND POWERLINES
            DOWN AS WELL. PRELIMINARY INDICATED ARE THAT THIS WAS NOT
            A TORNADO BUT STRAIGHT LINE WINDS.

&&

ST
Special weather statement, Sep 7, 9:45 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 AM EDT TUE SEP 7 2004

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-071500-
ALLENDALE-BEAUFORT-BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-EVANS-
HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...HAMPTON...
HILTON HEAD ISLAND AND RIDGELAND
945 AM EDT TUE SEP 7 2004

...STRONG GUSTY WINDS WILL OVERSPREAD MUCH OF SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA...

A LARGE BAND OF RAIN ROTATING AROUND THE CENTER OF TROPICAL
DEPRESSION FRANCES WILL MOVE THROUGH MUCH OF SOUTHEAST GEORGIA AND
SOUTHERN SOUTH CAROLINA THROUGH 11 AM. GUSTY WINDS AS HIGH AS 50 MPH
CAN BE EXPECTED. WITH THE GROUND VERY SATURATED FROM RECENT HEAVY
RAINS...TREES AND POWERLINE DAMAGE IS POSSIBLE.

A TORNADO WATCH IS ALSO IN EFFECT. .A TORNADO WATCH MEANS CONDITIONS
ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO
THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 7, 9:53 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 AM EDT TUE SEP 7 2004

SCZ044-045-071430-
BERKELEY-DORCHESTER-
953 AM EDT TUE SEP 7 2004

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY THROUGH 1030 AM EDT...

AT 953 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES NORTHEAST OF SAINT GEORGE TO 6 MILES NORTH OF
CHARLESTON...MOVING NORTH AT 40 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SPRING HILL...SANGAREE...SANDRIDGE...GOOSE CREEK... EBENEZER...
DRIGGERSTOWN...POPPENHEIM CROSSING...OAKATEE...HUSSERTOWN AND GROVE
HALL THROUGH 1030 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:06 PM EDTTornado WarningCHSColleton39 min
Sep 7, 12:58 AM EDTTornado WarningCHSBerkeley47 min
Sep 7, 2:29 AM EDTTornado WarningCHSDorchester46 min
Sep 7, 2:40 AM EDTTornado WarningCHSJasper35 min
Sep 7, 3:13 AM EDTTornado WarningCHSBeaufort, Jasper32 min
Sep 7, 3:47 AM EDTTornado WarningCHSDorchester28 min
Sep 7, 5:09 AM EDTTornado WarningCHSAllendale21 min
Sep 7, 5:37 AM EDTTornado WarningCHSAllendale23 min
Sep 7, 7:09 AM EDTTornado WarningCHSJasper36 min
Sep 7, 11:13 AM EDTTornado WarningCHSBerkeley, Charleston32 min
Sep 7, 11:39 AM EDTTornado WarningCHSAllendale36 min
Sep 7, 12:00 PM EDTSpecial Marine WarningCHS90 min
Sep 7, 3:14 PM EDTTornado WarningCHSHampton31 min
Sep 7, 3:31 PM EDTTornado WarningCHSAllendale14 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.